Journal of the Brazilian Society of Mechanical Sciences
versão impressa ISSN 0100-7386
SAVI, M. A. e PACHECO, P. M. C. L.. Chaos in a Two-Degree of Freedom Duffing Oscillator. J. Braz. Soc. Mech. Sci. [online]. 2002, vol.24, n.2, pp. 115-121. ISSN 0100-7386. http://dx.doi.org/10.1590/S0100-73862002000200006.
High dimensional dynamical systems has intricate behavior either on temporal or on spatial evolution properties. Nevertheless, most of the work on chaotic dynamics has been concentrated on temporal behavior of low-dimensional systems. This contribution is concerned with the chaotic response of a two-degree of freedom Duffing oscillator. Since the equations of motion are associated with a five-dimensional system, the analysis is performed by considering two Duffing oscillators, both with single-degree of freedom, coupled by a spring-dashpot system. With this assumption, it is possible to analyze the transmissibility of motion between the two oscillators.
Palavras-chave : Chaos; duffing oscillator.